MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number RF*PA35183A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted; explanted date: device was not explanted; occupation: interventional radiology tech.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the involved product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the involved radifocus guidewire was used during the procedure.The wire lost its coating during a long case.The patient's condition was stable.The procedure outcome was a success.There was no patient injury, medical/surgical intervention required.Additional information was received on 08nov2020.It was an svc stenting case.Photo provided showing wire exposed where coating appears to be missing.Additional information was received on 09nov2020.There was no wire coating left in the patient, it felt mostly pushed along/up on the wire itself.
 
Additional Manufacturer Narrative
The actual sample was received for evaluation.Note: mm in this report indicates approximate distance in mm from the distal end of the device.Visual inspection revealed in the section 740 mm - 795 mm, the core wire was exposed.In the section 795 mm - 850 mm, the outer layer had everted.Magnifying inspection of the actual sample obtained the following results.At 740 mm, the outer layer had been torn and stretched; at 850 mm, the outer layer had everted, torn, and stretched; streaky mark was observed on the exposed core wire surface.Electron microscopic inspection of the actual sample found multiple creases near the torn end of the outer layer at 740 mm.The outer diameter of the actual sample was measured at the undamaged section and confirmed to meet the control criteria.Reproductive testing was performed and after giving more than three and ten one-way rotations to a metal torque device and a plastic torque device respectively, pushing and pulling manipulation was performed.As a result, in both cases, the following damage was found on the test samples.The outer layer was torn and everted.The torn end of the outer layer was stretched.The core wire was exposed, and streaky mark was generated on the surface.The state of the test samples was similar to that observed on the actual sample.Ifu states: do not slip a tightened up torque device over the wire, as this may result in damage to the wire.Do not use a metal torque device with the glidewire.Use of a metal torque device may result in damage to glidewire.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the outer layer of the actual sample was torn over the entire circumference due to excessive torque manipulation having been applied to a concurrently used metal or plastic torque device.After that, when the torque device was slipped proximally, the outer layer became everted.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GUIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10876545
Report Number9681834-2020-00238
Device Sequence Number3803177
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public04987350773630
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberRF*PA35183A
Device Catalogue NumberGS3508
Device Lot Number200214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/25/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1